Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 8, NWS Norman, OK
NWS Norman, OK issued this wind advisory at May 8, 2020, 3:27 AM CDT for 8 counties in Texas; 5 counties in Oklahoma. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 2020, 3:27 AM CDT (08:27 UTC)
- Expired
- May 8, 2020, 12:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Norman, OK
Counties Cotton County, OK, Harmon County, OK, Jackson County, OK, Jefferson County, OK, Tillman County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 32 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1914 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 596 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
331 WWUS74 KOUN 080827 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 327 AM CDT Fri May 8 2020 OKZ033-036-037-044-045-TXZ083>090-081630- /O.NEW.KOUN.WI.Y.0008.200508T0827Z-200508T1700Z/ Harmon-Jackson-Tillman-Cotton-Jefferson-Hardeman-Foard-Wilbarger- Wichita-Knox-Baylor-Archer-Clay- Including the cities of Hollis, Altus, Frederick, Walters, Temple, Waurika, Ringling, Ryan, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 327 AM CDT Fri May 8 2020 ...WIND ADVISORY IN EFFECT UNTIL NOON CDT TODAY... * WHAT...North winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Portions of southwest Oklahoma and northern Texas. * WHEN...Until noon CDT today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at May 8, 12:40 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, May 8, 12:40 AM CDT, 2 hours 47 minutes before
Area Forecast Discussion...UPDATED National Weather Service Norman OK 1240 AM CDT Fri May 8 2020 ...New AVIATION... .SHORT TERM... (This afternoon through Friday) Issued at 1055 AM CDT Thu May 7 2020 Mid level moisture advection has resulted in elevated showers with a few embedded thunderstorms widely scattered over much of the area. This activity is slowly making its way eastward and should be out of most of the forecast area by mid to late afternoon. Amounts are generally expected to be light. Later this evening, an upper level low will approach kicking off two rounds of severe storms. The first wave is expected to initiate around 5pm along the dryline in the southern Texas panhandle and move eastward through southwest Oklahoma and western north Texas. Most of these storms are expected to be fairly isolated, but with the potential to produce very large hail. The second round will start later (8-10pm) in northwest Oklahoma along a cold front. These storms will be more numerous and eventually consolidate into a line as they surge southeastward overnight. Large hail and damaging winds will be the main hazards, with an increasing flash flood risk as storms move further southeast. Friday will be cool in the wake of the cold front with high temperatures in the 60s. Expect north winds behind the front to remain fairly gusty tonight and through most of tomorrow. Day && .LONG TERM... (Friday night through next Wednesday) Issued at 156 PM CDT Thu May 7 2020 Quickly diminishing winds, combined with a much drier airmass and clear skies, will allow for temperatures to drop off quickly Friday evening. Lows Saturday morning will approach records at some locations, with OKC and Wichita Falls appearing to have the best shot out of our three climate sites as of now. Temperatures will try to moderate some this weekend but continued troughing to our north and east will send a cold front with a reinforcing shot of cooler air towards our area by Sunday morning. Rain chances will arrive on Monday as a shortwave interacts with the front that will have stalled somewhere over our area. Went ahead and undercut the blended guidance for highs again on Monday across northern Oklahoma as it appears to be behind the trends on the raw model guidance, which have consistently shown highs only in the 40s and 50s across much of northern Oklahoma. Did not go as cold as raw deterministic guidance but future changes are possible as confidence increases on the location of the front and precipitation timing. Rain and cooler temperatures will likely persist for much of the area on Tuesday to the north of the stationary front. By Wednesday the front will likely lift north of the area as upper ridging builds in and troughing begins to develop to our west. This will likely continue the chance for thunderstorms into the middle and end of next week. Ware && .AVIATION... (06Z TAFS) Issued at 1201 AM CDT Fri May 8 2020 TSRA will mainly affect KOKC and KOUN first hour or two of forecast with IFR conditions. VFR to MVFR cigs will spread south behind cold front through the morning hours along with strong northerly winds. Cigs should lift, scatter to VFR by 18Z with northerly winds subsiding by 00Z. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 42 68 49 67 / 0 0 0 0 Hobart OK 41 71 49 71 / 0 0 10 10 Wichita Falls TX 43 73 50 76 / 0 0 0 0 Gage OK 40 73 46 66 / 0 0 10 0 Ponca City OK 40 68 46 66 / 0 0 10 0 Durant OK 44 68 47 73 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...14 LONG TERM....08 AVIATION...11
Hazardous weather outlook, May 8, 2:08 AM CDT, 1 hour 19 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 208 AM CDT Fri May 8 2020 OKZ004>048-050>052-TXZ083>090-090715- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 208 AM CDT Fri May 8 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... A line of strong to severe storms will continue to move quickly across parts of southern and southeastern Oklahoma this morning. These storms will be capable of producing hail up to the size of quarters, wind gusts of 60 to 80 mph and torrential rainfall. These storms are expected to move south and east of the area by 6 am. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... There will be a chance of storms again from Monday through Wednesday. The risk of severe storms will be low on Monday, then begin to increase each day. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, May 8, 2:55 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
255 AM CDT FRI MAY 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 AM HAIL 7 N RINGLING 34.28N 97.59W
05/08/2020 E1.75 INCH JEFFERSON OK LAW ENFORCEMENT
RELAYED THROUGH NWSCHAT.
&&Local storm report, May 8, 2:58 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
258 AM CDT FRI MAY 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 AM HAIL HEALDTON 34.23N 97.49W
05/08/2020 E1.50 INCH CARTER OK EMERGENCY MNGR
RELAYED THROUGH NWSCHAT.
&&Local storm report, May 8, 3:06 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
306 AM CDT FRI MAY 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 AM TSTM WND GST CADDO 34.13N 96.26W
05/08/2020 E60 MPH BRYAN OK EMERGENCY MNGR
RELAYED THROUGH NWSCHAT.
&&Local storm report, May 8, 3:08 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
308 AM CDT FRI MAY 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 AM TSTM WND DMG ATOKA 34.38N 96.13W
05/08/2020 ATOKA OK EMERGENCY MNGR
REPORTS OF A TREE ON A HOUSE ON E 1ST.
ADDITIONAL REPORTS OF MULTIPLE POWER POLES
DOWN OR BROKE.
&&Local storm report, May 8, 3:11 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
311 AM CDT FRI MAY 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 AM TSTM WND DMG 4 S LANE 34.24N 95.99W
05/08/2020 ATOKA OK TRAINED SPOTTER
BACK PORCH TIN AWNING TORN OFF, FREEZER
MOVED OFF PORCH.
&&Local storm report, May 8, 3:12 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
312 AM CDT FRI MAY 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM TSTM WND GST 1 WNW LANE 34.30N 96.00W
05/08/2020 M75 MPH ATOKA OK MESONET
&&The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:25 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wichita, Wilbarger | 50 min |
| May 7, 8:10 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Clay | 65 min |
| May 7, 7:01 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 29 min |
| May 7, 8:31 PM CDT | Special Weather Statement | OUN | Tillman | 29 min |
| May 7, 9:07 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Kiowa, Tillman | 27 min |
| May 7, 9:17 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 43 min |
| May 7, 9:55 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods, Woodward | 50 min |
| May 7, 9:57 PM CDT | Special Weather Statement | OUN | Harper | 33 min |
| May 7, 10:09 PM CDT | Special Weather Statement | OUN | Pottawatomie | 36 min |
| May 7, 10:33 PM CDT | Special Weather Statement | OUN | McClain | 27 min |
| May 7, 10:39 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Ellis, Roger Mills | 51 min |
| May 7, 10:40 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major | 50 min |
| May 7, 10:56 PM CDT | Special Weather Statement | OUN | Blaine | 34 min |
| May 7, 11:00 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 30 min |
| May 7, 11:12 PM CDT | Special Weather Statement | OUN | Pottawatomie | 33 min |
| May 7, 11:16 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 29 min |
| May 7, 11:17 PM CDT | Special Weather Statement | OUN | Carter | 28 min |
| May 7, 11:18 PM CDT | Special Weather Statement | OUN | Oklahoma | 27 min |
| May 7, 11:25 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Ellis, Roger Mills, Washita | 50 min |
| May 7, 11:28 PM CDT | Special Weather Statement | OUN | Custer | 32 min |
| May 7, 11:31 PM CDT | Areal Flood Advisory | OUN | Dewey, Ellis, Roger Mills | 3 hr |
| May 7, 11:32 PM CDT | Special Weather Statement | OUN | Canadian | 28 min |
| May 7, 11:44 PM CDT | Special Weather Statement | OUN | Lincoln | 31 min |
| May 7, 11:44 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 36 min |
| May 8, 12:02 AM CDT | Special Weather Statement | OUN | Canadian, Oklahoma | 28 min |
| May 8, 12:08 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Washita | 52 min |
| May 8, 12:10 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 50 min |
| May 8, 12:15 AM CDT | Special Weather Statement | OUN | Seminole | 45 min |
| May 8, 12:22 AM CDT | Areal Flood Advisory | OUN | Canadian, Oklahoma | 3 hr |
| May 8, 12:32 AM CDT | Special Weather Statement | OUN | Oklahoma | 28 min |
| May 8, 12:34 AM CDT | Special Weather Statement | OUN | Grady | 26 min |
| May 8, 12:40 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady | 38 min |
| May 8, 12:45 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa, Washita | 45 min |
| May 8, 1:01 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 59 min |
| May 8, 1:09 AM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 3 hr |
| May 8, 1:19 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 26 min |
| May 8, 1:27 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Stephens | 48 min |
| May 8, 1:31 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain, Pontotoc, Pottawatomie, Seminole | 44 min |
| May 8, 1:45 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain | 30 min |
| May 8, 1:58 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes, Pontotoc, Seminole | 62 min |
| May 8, 2:02 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Johnston, Murray, Pontotoc | 43 min |
| May 8, 2:13 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Murray, Stephens | 47 min |
| May 8, 2:30 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Carter, Coal, Johnston, Marshall and 2 more | 60 min |
| May 8, 2:57 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Love, Marshall | 63 min |
| May 8, 3:00 AM CDT | Severe Thunderstorm Warning | OUN | Atoka | 15 min |
| May 8, 3:29 AM CDT | Special Weather Statement | OUN | Bryan | 31 min |
Nearby
Wind Advisories in Texas, 2020Wind Advisories in Oklahoma, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.